Alert archive / Ohio / Flash Flood Watches in 2012

Flash Flood Watch 2, NWS Wilmington, OH

May 4, 201212 counties in Kentucky; 5 counties in Indiana; 26 counties in Ohio

NWS Wilmington, OH issued this flash flood watch at May 4, 2012, 9:20 PM EDT for 12 counties in Kentucky; 5 counties in Indiana; 26 counties in Ohio. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 4, 2012, 9:20 PM EDT (01:20 UTC)
Expired
May 5, 2012, 6:06 AM EDT
In force
9 hr
Issued by
NWS Wilmington, OH
Flood severity
None
All 43 counties

Dearborn County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Ross County, OH, Scioto County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 16 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1668 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WGUS61 KILN 050120
FFAILN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WILMINGTON OH
920 PM EDT FRI MAY 4 2012


INZ066-073>075-080-KYZ089>100-OHZ026-044>046-052>056-061>065-
070>074-077>082-088-051200-
/O.NEW.KILN.FF.A.0002.120505T0120Z-120505T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-
BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-
MASON-LEWIS-HARDIN-LOGAN-UNION OH-DELAWARE-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...BROOKVILLE...VERSAILLES...
LAWRENCEBURG...RISING SUN...VEVAY...CARROLLTON...WARSAW...
BURLINGTON...INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...
FALMOUTH...BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...
KENTON...BELLEFONTAINE...MARYSVILLE...DELAWARE...URBANA...
SPRINGFIELD...LONDON...COLUMBUS...NEWARK...DAYTON...XENIA...
WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...HAMILTON...
LEBANON...WILMINGTON...CHILLICOTHE...LOGAN...CINCINNATI...
MILFORD...GEORGETOWN...HILLSBORO...WEST UNION...PIKETON...
PORTSMOUTH
920 PM EDT FRI MAY 4 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST INDIANA...KENTUCKY 
  AND OHIO...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST 
  INDIANA...DEARBORN...FRANKLIN IN...OHIO...RIPLEY AND 
  SWITZERLAND. IN KENTUCKY...BOONE...BRACKEN...CAMPBELL... 
  CARROLL...GALLATIN...GRANT...KENTON...LEWIS...MASON...OWEN... 
  PENDLETON AND ROBERTSON. IN OHIO...ADAMS...BROWN...BUTLER... 
  CHAMPAIGN...CLARK...CLERMONT...CLINTON...DELAWARE... 
  FAIRFIELD...FAYETTE OH...FRANKLIN OH...GREENE...HAMILTON... 
  HARDIN...HIGHLAND...HOCKING...LICKING...LOGAN...MADISON... 
  MONTGOMERY...PICKAWAY...PIKE...ROSS...SCIOTO...UNION OH AND 
  WARREN. 

* UNTIL 8 AM EDT SATURDAY

* OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH
  SLOWLY EAST ACROSS THE AREA INTO THE OVERNIGHT HOURS. THESE
  STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL RATES
  AS HIGH AS 1 TO 2 INCHES IN AN HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS, CREEKS
AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. 
PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE
PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLOODING
OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

&&

$$
3 follow-up statements
862 
WGUS61 KILN 050641
FFAILN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WILMINGTON OH
241 AM EDT SAT MAY 5 2012

INZ066-OHZ026-044>046-052>056-061>065-074-050745-
/O.CAN.KILN.FF.A.0002.000000T0000Z-120505T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN IN-HARDIN-LOGAN-UNION OH-DELAWARE-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-HOCKING-
INCLUDING THE CITIES OF...BROOKVILLE...KENTON...BELLEFONTAINE...
MARYSVILLE...DELAWARE...URBANA...SPRINGFIELD...LONDON...
COLUMBUS...NEWARK...DAYTON...XENIA...WASHINGTON COURT HOUSE...
CIRCLEVILLE...LANCASTER...LOGAN
241 AM EDT SAT MAY 5 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST INDIANA AND OHIO
HAS BEEN CANCELLED. THE HEAVY RAIN PRODUCING THUNDERSTORMS HAVE 
MOVED TO THE SOUTHEAST AND THEREFORE THE FLASH FLOOD WATCH HAS
BEEN CANCELLED.

$$

INZ073>075-080-KYZ089>100-OHZ070>073-077>082-088-051845-
/O.EXT.KILN.FF.A.0002.000000T0000Z-120505T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-
PIKE-SCIOTO-
INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG...
RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON...
INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH...
BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...HAMILTON...
LEBANON...WILMINGTON...CHILLICOTHE...CINCINNATI...MILFORD...
GEORGETOWN...HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH
241 AM EDT SAT MAY 5 2012

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTHEAST INDIANA...KENTUCKY AND OHIO...INCLUDING 
  THE FOLLOWING AREAS...IN SOUTHEAST INDIANA...DEARBORN...OHIO...
   RIPLEY AND SWITZERLAND. IN KENTUCKY...BOONE...BRACKEN... 
  CAMPBELL...CARROLL...GALLATIN...GRANT...KENTON...LEWIS... 
  MASON...OWEN...PENDLETON AND ROBERTSON. IN OHIO...ADAMS... 
  BROWN...BUTLER...CLERMONT...CLINTON...HAMILTON...HIGHLAND... 
  PIKE...ROSS...SCIOTO AND WARREN. 

* THROUGH THIS AFTERNOON

* OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH
  SLOWLY EAST ACROSS THE AREA THROUGH THE EARLY HOURS. ADDITIONAL
  THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THIS AFTERNOON
  AHEAD OF A SLOW MOVING FRONTAL BOUNDARY. THESE STORMS WILL BE
  CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL RATES AS HIGH AS 1
  TO 2 INCHES IN AN HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...
CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH
AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER
AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND
FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

&&

$$
832 
WGUS61 KILN 050800
FFAILN

FLOOD WATCH
NATIONAL WEATHER SERVICE WILMINGTON OH
400 AM EDT SAT MAY 5 2012

INZ073>075-080-KYZ089>100-OHZ070>073-077>082-088-052000-
/O.CON.KILN.FF.A.0002.000000T0000Z-120505T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-
PIKE-SCIOTO-
INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG...
RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON...
INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH...
BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...HAMILTON...
LEBANON...WILMINGTON...CHILLICOTHE...CINCINNATI...MILFORD...
GEORGETOWN...HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH
400 AM EDT SAT MAY 5 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST INDIANA...KENTUCKY AND OHIO...INCLUDING 
  THE FOLLOWING AREAS...IN SOUTHEAST INDIANA...DEARBORN...OHIO...
   RIPLEY AND SWITZERLAND. IN KENTUCKY...BOONE...BRACKEN... 
  CAMPBELL...CARROLL...GALLATIN...GRANT...KENTON...LEWIS... 
  MASON...OWEN...PENDLETON AND ROBERTSON. IN OHIO...ADAMS... 
  BROWN...BUTLER...CLERMONT...CLINTON...HAMILTON...HIGHLAND... 
  PIKE...ROSS...SCIOTO AND WARREN. 

* THROUGH THIS AFTERNOON

* OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH 
  SLOWLY EAST ACROSS THE AREA THROUGH THE EARLY MORNING HOURS. 
  ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THIS 
  AFTERNOON AHEAD OF A SLOW MOVING FRONTAL BOUNDARY. THESE 
  STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL 
  RATES AS HIGH AS 1 TO 2 INCHES IN AN HOUR. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...
CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH
AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER
AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND
FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

&&

$$
907 
WGUS61 KILN 051006
FFAILN

FLOOD WATCH
NATIONAL WEATHER SERVICE WILMINGTON OH
606 AM EDT SAT MAY 5 2012


INZ073>075-080-KYZ089>100-OHZ070>073-077>082-088-051115-
/O.CAN.KILN.FF.A.0002.000000T0000Z-120505T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-
PIKE-SCIOTO-
INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG...
RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON...
INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH...
BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...HAMILTON...
LEBANON...WILMINGTON...CHILLICOTHE...CINCINNATI...MILFORD...
GEORGETOWN...HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH
606 AM EDT SAT MAY 5 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST INDIANA...
KENTUCKY AND OHIO HAS BEEN CANCELLED. ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS AFTERNOON BUT THE
THREAT FOR FLASH FLOODING HAS DIMINISHED. THEREFORE...THE FLASH
FLOOD WATCH HAS BEEN CANCELLED.





$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood watch went out at May 4, 8:30 PM EDT, 50 minutes earlier.

Area forecast discussion, May 4, 8:30 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
830 PM EDT FRI MAY 4 2012

.SYNOPSIS...
A COLD FRONT WILL PUSH SLOWLY SOUTH ACROSS THE REGION TONIGHT INTO
SATURDAY...RESULTING IN A CHANCE OF THUNDERSTORMS. DRIER
CONDITIONS ARE EXPECTED ON SUNDAY...BEFORE ANOTHER CHANCE OF
THUNDERSTORMS RETURNS FOR MONDAY. ABOVE NORMAL TEMPERATURES WILL
CONTINUE THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
LATEST SURFACE ANALYSIS IS SHOWING A COLD FRONT STRETCHING FROM
SOUTHERN LOWER MICHIGAN...ACROSS NORTHERN OHIO INTO CENTRAL
PENNSYLVANIA. THIS FRONT IS FORECAST TO SAG SLOWLY SOUTH
INTO OUR AREA OVERNIGHT TONIGHT.

AHEAD OF THE FRONT...ISOLATED TO SCATTERED THUNDERSTORMS HAVE
DEVELOPED THIS AFTERNOON. SOME MORNING CLOUDINESS ACROSS MUCH OF
THE AREA LIMITED INSTABILITY INITIALLY...BUT WE HAVE WARMED UP
ENOUGH NOW TO PUSH ML CAPES INTO THE 1000 TO 1500 J/KG RANGE WITH
SOME ADDITIONAL DESTABILIZATION LIKELY THROUGH LATE AFTERNOON.
MOST OF THE SHORT RANGE MESOSCALE MODELS ARE INDICATING THIS
ACTIVITY BECOMING MORE WIDESPREAD THROUGH LATE AFTERNOON WITH IT
THEN PUSHING SOUTH INTO SOUTHERN PORTIONS OF OUR FA THROUGH LATE
EVENING. THIS SEEMS REASONABLE...ALTHOUGH COVERAGE AT THIS POINT IS
NOT QUITE AS WIDESPREAD AS WHAT THE MODELS ARE INDICATING. AT ANY
RATE...WILL ALLOW FOR CHANCE POPS TO PROGRESS INTO LIKELY CATEGORY
THROUGH LATE AFTERNOON INTO EARLY EVENING AS BETTER COVERAGE
PUSHES SOUTH.

OTHER CONCERN IS LINE OF THUNDERSTORMS PUSHING EAST SOUTHEAST
ACROSS SOUTHWEST INDIANA ATTM. THIS IS IN AN AREA OF BETTER DEEP
LAYER SHEAR THAT NOSES INTO THE SOUTHWEST PORTION OF OUR FA.
GENERALLY EXPECT THIS PCPN TO CONTINUE TO RIDE EAST SOUTHEAST
ALONG THE BETTER INSTABILITY AXIS...BUT SUPPOSE THE NORTHERN EDGE
COULD CLIP OUR FAR SOUTHWESTERN COUNTIES. BEST CHANCE FOR SEVERE
WILL BE WITH THESE THUNDERSTORMS GIVEN THE BETTER SHEAR VALUES
PRESENT ACROSS OUR SOUTHWEST. ELSEWHERE...SHEAR IS QUITE WEAK
THROUGH THIS EVENING WHICH SHOULD HELP LIMIT SEVERE THREAT. THIS
LIGHT SHEAR/WIND REGIME WILL HOWEVER RESULT IN SOME SLOW MOVING
STORMS AND SOME OF THE FORECAST SOUNDINGS ARE HINTING AT THE
POSSIBILITY OF SOME BACK BUILDING STORMS. THIS COULD LEAD TO SOME
LOCALLY HEAVY RAINFALL AMOUNTS AS PWS WILL BE IN THE 1.2 TO
POSSIBLY AS HIGH AS 1.5 INCH RANGE. WIDESPREAD FLOOD THREAT IS
NOT TOTALLY CLEAR CUT THOUGH AS LOW LEVEL FORCING AND MOISTURE
TRANSPORT FIELDS ARE NOT TERRIBLY IMPRESSIVE...WITH BETTER SIGNALS
GENERALLY REMAINING TO OUR SOUTH. BETWEEN THIS AND THE FACT THAT
HEAVY PCPN THIS MORNING MAINLY REMAINED JUST SOUTH AND EAST OF OUR
FA...HAVE OPTED TO HOLD OFF ON A FLASH FLOOD WATCH AT THE MOMENT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
THE COLD FRONT WILL CONTINUE TO PUSH SOUTH ON SATURDAY BEFORE
STALLING OUT ALONG OR JUST SOUTH OF THE OHIO RIVER. WITH THE
FRONT LINGERING IN THE VICINITY...WILL HANG ON TO SOME CHANCE POPS
ACROSS THE SOUTH THROUGH THE DAY. EXPECT ANY ACTIVITY TO BE MORE
DIURNALLY DRIVEN WITH CHANCES TAPERING OFF THROUGH THE EVENING
HOURS. WITH SOME SLIGHTLY COOLER AIR FILTERING IN BEHIND THE
FRONT...EXPECT HIGHS TO RANGE FROM THE MID 70S FAR NORTH TO THE
LOWER 80S IN THE FAR SOUTH ON SATURDAY.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
FORECAST IS IN LOWER THAN AVERAGE CONFIDENCE FOR THE BETTER PART OF
NEXT WEEK. HPC FORECASTS ARE GIVING CHANCES OF PRECIPITATION WHICH
IS IN OPPOSITION TO WHAT WOULD BE EXPECTED GIVEN THEIR OWN MANUAL
PROGS. THE PROGS HAVE HIGH PRESSURE AND NORTHERLY FLOW OVER THE OHIO
VALLEY AFTER FRONTAL PASSAGE WHICH BISECTS OHIO AT 12Z TUESDAY. I
COULD SEE SOME LINGERING COLD POOL SHOWERS FOR THE DAYTIME PERIOD ON
WEDNESDAY OR EVEN THURSDAY...GENERALLY LIGHT STUFF. HOWEVER THEIR
GUIDANCE WAS 30 AND 40 PERCENT FOR WEDNESDAY AND THURSDAY WHICH IS
ENTIRELY TOO HIGH. WILL CONTINUE A DRY FORECAST FOR MID WEEK ONWARD
AND KEEP A COOL START WEDNESDAY WITH A SLIGHT WARMUP GIVEN MORE SUN
THAN NOT EACH SUCCESSIVE DAY BEYOND WEDNESDAY.

UNTIL THE FROPA EARLY TUESDAY...MODELS ARE IN FAIR AGREEMENT WITH
ONE ANOTHER AND HAVE HIGH PRESSURE SUNDAY GIVE WAY TO THE LOW AND
SUBSEQUENT COLD FRONT MONDAY AND OVERNIGHT.

TEMPERATURES WILL BE ABOVE NORMAL AHEAD OF MONDAYS SYSTEM AND THEN
DROP TO NEAR NORMAL IN THE COLDER AIR FOUND BEHIND IT.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
A FRONTAL BOUNDARY WILL SAG SLOWLY SOUTH ACROSS THE REGION THROUGH
THE OVERNIGHT HOURS. WIDESPREAD THUNDERSTORMS WILL CONTINUE TO
SLIDE EAST SOUTHEAST THROUGH CENTRAL OHIO THROUGH THE NEXT COUPLE
OF HOURS...AFFECTING PRIMARILY KCMH AND KLCK. AT THE REMAINING TAF
SITES...EXPECT THUNDERSTORMS TO BE MORE ISOLATED TO SCATTERED AS
THE FRONT PUSHES THROUGH OVERNIGHT. IN THE WAKE OF THE PCPN...SOME
MVFR CIGS AND VSBYS WILL BE POSSIBLE LATE TONIGHT INTO SATURDAY
MORNING, THE BOUNDARY WILL REMAIN ALONG THE OHIO RIVER ON
SATURDAY. THIS COULD LEAD TO SOME ISOLATED TO SCATTERED
THUNDERSTORMS...PRIMARILY AT THE SOUTHERN TAF SITES SATURDAY
AFTERNOON.

OUTLOOK...THUNDERSTORMS POSSIBLE MONDAY AFTERNOON AND NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...FRANKS
AVIATION...JGL
Hazardous weather outlook, May 4, 4:15 PM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
415 PM EDT FRI MAY 4 2012

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-052015-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-
CLERMONT-BROWN-ADAMS-SCIOTO-
415 PM EDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN WITH
LOCALIZED FLOODING POSSIBLE. IN ADDITION...A FEW OF THE STORMS
MAY APPROACH SEVERE LIMITS THIS EVENING...WITH DAMAGING WIND THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
080-082-052015-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND-PIKE-
415 PM EDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN WITH
LOCALIZED FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 4, 7:50 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
750 PM EDT FRI MAY 4 2012

OHZ081-088-050015-
ADAMS OH-SCIOTO OH-
750 PM EDT FRI MAY 4 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SCIOTO AND
SOUTHEASTERN ADAMS COUNTIES THROUGH 815 PM EDT...

AT 745 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR STATE
ROUTE 348 AT STATE ROUTE 125...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN ADAMS AND SOUTHWESTERN SCIOTO COUNTIES...INCLUDING BLUE
CREEK...WAMSLEY...TURKEY CREEK LAKE AND LOMBARDSVILLE.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3883 8308 3862 8314 3872 8353 3887 8349
Special weather statement, May 4, 8:07 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
807 PM EDT FRI MAY 4 2012

OHZ080>082-050030-
ADAMS OH-PIKE OH-HIGHLAND OH-
807 PM EDT FRI MAY 4 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HIGHLAND...WESTERN
PIKE AND NORTHEASTERN ADAMS COUNTIES THROUGH 830 PM EDT...

AT 802 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SINKING
SPRING...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...KINCAID SPRINGS.

ALSO...SINKING SPRING...LOCUST GROVE...SMOKY CORNERS AND POPLAR GROVE
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3899 8352 3911 8350 3911 8321 3901 8323
      3901 8327 3896 8327
Local storm report, May 4, 8:18 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
818 PM EDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HAIL             3 WNW SMOKY CORNERS     39.03N 83.40W
05/04/2012  E0.50 INCH       ADAMS              OH   TRAINED SPOTTER

            PEA TO MARBLE SIZE HAIL

&&

SNYDER
Local storm report, May 4, 8:37 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
837 PM EDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      WESTVILLE               40.11N 83.84W
05/04/2012                   CHAMPAIGN          OH   LAW ENFORCEMENT

            HIGH WATER OVER ONE FOOT DEEP MOVING OVER ROUTE 560.

0815 PM     FLASH FLOOD      1 W URBANA              40.11N 83.77W
05/04/2012                   CHAMPAIGN          OH   LAW ENFORCEMENT

            VERY HIGH WATER MOVING OVER ROUTE 36 BETWEEN URBANA AND
            WESTVILLE. HIGH WATER ALSO MOVING OVER ROUTE 36 NEAR
            ROUTE 235 WEST OF SAINT PARIS.

&&

JDR
Local storm report, May 4, 8:47 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
847 PM EDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             NEW KNOXVILLE           40.49N 84.32W
05/04/2012  E0.75 INCH       AUGLAIZE           OH   EMERGENCY MNGR

&&

SNYDER
Local storm report, May 4, 8:52 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
852 PM EDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             GERMANTOWN              39.63N 84.36W
05/04/2012  E1.00 INCH       MONTGOMERY         OH   PUBLIC

&&

KURZ

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 10:45 PM EDTSpecial Weather StatementILNBoone, Gallatin30 min
May 4, 10:59 PM EDTAreal Flood AdvisoryILNBoone, Carroll, Gallatin, Owen3 hr
May 4, 11:14 PM EDTSpecial Weather StatementILNBoone, Campbell, Kenton, Pendleton31 min
May 4, 11:45 PM EDTAreal Flood AdvisoryILNBoone, Bracken, Campbell, Gallatin, Grant, Kenton and 3 more3 hr
May 5, 5:24 PM EDTAreal Flood AdvisoryILNCarroll59 min
May 4, 8:07 PM EDTSpecial Weather StatementILNAdams23 min
May 4, 8:16 PM EDTFlash Flood WarningILNMadison119 min
May 4, 9:19 PM EDTAreal Flood AdvisoryILNClinton, Fairfield, Fayette, Highland, Hocking, Pickaway and 1 more3 hr
May 4, 10:30 PM EDTAreal Flood AdvisoryILNButler, Warren3 hr
May 4, 10:46 PM EDTAreal Flood AdvisoryILNHighland, Pike119 min

Nearby

Flash Flood Watches in Ohio, 2012Flash Flood Watches in Kentucky, 2012Flash Flood Watches in Indiana, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.